| Model Number |
PED-475-14 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the neuronmax was delivered to the distal carotid and exploited high pressures on the intermediate catheter on the posterior genue.Upon delivery of the pipeline, it was noticed there was narrowing of the device with three attempts to deploy with unfortunate resolution.The distal segment of the pipeline had failed to open.The entire system was then removed.A replacement device of a longer model was used with a new delivery system to successfully complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed the deployed device was well apposed with clear distal and proximal wall apposition.The patient was undergoing surgery for treatment of a fistula of the right ophthalmic artery with a max diameter of 3 mm and a 3 mm neck diameter.The physician acknowledged this was an off-;label use of the device but felt the pipeline was best fit to treat the patient.It was noted the patient's vessel tortuosity was severe, and the physician stated the anatomy posed difficulty.It was unknown if dual antiplatelet therapy (dapt) was administered.Ancillary devices include a penumbra neuronmax sheath, stryker cat 5 guide catheter, phenom 27 microcatheter, stryker synchro 14 guidewire.
Additional Manufacturer Narrative
The distal end of the pipeline flex appeared not opened due to damaged braid.However, the proximal end of the pipeline flex braid was fully opened and moderately frayed.No other anomalies were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.